W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Back to Search Results |
| Catalog Number |
VBHR070501A |
| Medical Device Problem Codes |
Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient details (initials, age/dob, gender, weight, relevant medical history, medications) were requested but unavailable.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for an avd clot where a 7 mm x 5 cm gore® viabahn® endoprosthesis with heparin bioactive surface (gore® viabahn® device) was used in an upper arm synthetic loop graft (brand unknown, and date of placement unknown).It was reported the physician accessed the patient using an 8f terumo introducer sheath over an unknown brand 0.035" guidewire to the target treatment zone.It is unknown if the lesion was pre-dilated.At the target treatment site, the deployment line was pulled and became stuck.Reportedly, the deployment line did not break.The decision was made to withdraw the delivery catheter.An attempt to pull the delivery catheter back into the sheath was unsuccessful.The introducer sheath and delivery catheter were withdrawn together.The procedure was completed using another sheath and gore® viabahn® device (same size).It was reported there was no impact to the patient.
Additional Manufacturer Narrative
H6: updated codes based on investigation findings.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the returned device exhibited several forms of damage (e.G.Shifted and compressed endoprosthesis, exposed and kinked distal shaft).The cause for these damages could not be determined, but they are consistent with damage resulting from device withdrawal or manipulation of the device either during or after the procedure.The reported stuck deployment line, was confirmed during engineering evaluation.The investigation could not confirm the cause of the stuck deployment line.